Dominance of Rooks and Bishops in Fractal Chessboard

International Journal of Mathematics Trends and Technology (IJMTT)
© 2018 by IJMTT Journal
Volume-55 Number-5
Year of Publication : 2018
Authors : R.Sangeetha, G.Jayalalitha


R.Sangeetha, G.Jayalalitha "Dominance of Rooks and Bishops in Fractal Chessboard", International Journal of Mathematics Trends and Technology (IJMTT). V55(5):340-344 March 2018. ISSN:2231-5373. Published by Seventh Sense Research Group.

This paper proves that a maximum of N - 2 non- attacking Rooks and N non- attacking Bishops can be placed in a N * N Fractal Chessboard (FC) which is defined as a board that grows progressively in a consistent manner using a 2 * 2 chessboard (B) by adding the copy of B to its sides and corners.

[1] Cockayne,E.J. & Hedetniemi,S.T., Towards a theory of domination in graphs, Networks, 7, pp. 247-261, 1977
[2] Cockayne,E.J., B.Gamble & B.Shepherd, Domination Parameters for the Bishops graph, Discrete Mathematics 58 , pp. 221-227, 1986
[3] Cockayne,E., Chessboard domination problems, Discrete Mathematics 86 ,pp. 13-20,1990
[4] De Jaenisch,C.F., Applications de I’Analyse Mathematique an Jeu des Echecs, Petrograd 1862.
[5] Douglas Chatham,R., Independence and Domination Separation on Chessboard Graphs, Journal of Combinatorial Mathematics and Combinatorial Computing 68 ,pp. 3 -17, 2008
[6] Hedetniemi, S.M., Hedetniemi, S.T., & Reynolds,R., Combinatorial problems on Chessboards. II. In Domination in Graphs 67,pp.133- 162, 1998
[7] Wayne Goddard & Michael Heming, A., Independent Domination in Graphs : A survey and recent results, Discrete Mathematics 313, pp. 839-854, 2013
[8] Zhao,K., The Combinatorics of Chessboards, Ph.D. dissertation, Mathematics, City University of Newyork ,Newyork, 1908.
[9] Doug Chatham, The Maximum Queens Problem with Pawns, Recreational Mathematics Magazine, 6, pp. 95-102, 2016.

Rook Domination Number, Rook Independence Separation Number, Fractal Chessboard, Nonattacking Rook, Non- attacking Bishop.